Thunderstorm Wind, Pettis
- When
- June 10, 12:50 PM CST
- Where
- Pettis County, 4 mi E of Lamonte
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.733, -93.250
4 thunderstorm wind, 2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 10, 2:40 AM CST, 10 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 340 AM CDT FRI JUN 10 2005 .DISCUSSION... 340 AM... MAIN FORECAST CONCERN CONTINUES TO BE FOCUSED ON PRECIPITATION CHANCES THROUGH THE WEEKEND WITH ACTIVE SOUTHWEST FLOW PATTERN REMAINING OVER THE AREA. WILL TREND TOWARD NAM SOLUTION AS IT HAS BEST HANDLE ON CONVECTION THIS MORNING...AND SEEMS TO HANDLE REMNANT BOUNDARIES AND MCVS BETTER THAN GFS. EVEN WITH THAT SAID...HAVE NOTICED OF LATE...EVEN THOUGH THE NAM MAY HAVE THE RIGHT IDEA ON THE EVOLUTION OF THE STORM COMPLEXES...ITS LOCATION MAY STILL BE SIGNIFICANTLY OFF...SO CONFIDENCE IS STILL NOT VERY HIGH ON THIS FORECAST. ONGOING CONVECTION THIS MORNING WILL BE LEAVING SEVERAL MINOR UPPER WAVES AND MCVS ACROSS SOUTHEAST NEBRASKA...THROUGH KANSAS AND INTO OKLAHOMA. BUT NAM DAMPENS THESE WAVES OUT THIS AFTERNOON AS STRONGER SHORT WAVE CURRENTLY SEEN ON WV IMAGERY IN 4 CORNERS AREA...TREKS INTO HIGH PLAINS THIS EVENING. MODELS IN FAIRLY GOOD AGREEMENT ON THE MAIN SURFACE BOUNDARY SETTING UP ACROSS SOUTHEAST NEBRASKA INTO THE TEXAS PANHANDLE THIS EVENING...WITH LOW LEVEL JET RAPIDLY PICKING UP THIS EVENING ACROSS CENTRAL AND EASTERN KANSAS. CURRENT THINKING IS HEAVIEST RAIN TONIGHT WILL BE MAINLY WEST OF THE FORECAST AREA...ALTHOUGH WITH THE SURFACE BOUNDARY SO CLOSE TO NORTHWEST MISSOURI AND NORTHEAST KANSAS...THAT AREA MAY SEE SOME OF THE VERY HEAVY RAIN THAT IS EXPECTED TO DEVELOP ALONG THE BOUNDARY. CONVECTION THIS MORNING MAY MUDDY THE PICTURE A BIT AS TO WHERE EXACTLY THE MAIN SURFACE BOUNDARY WILL SET UP. WILL HOLD OFF ON ANY FLOOD WATCH AT THIS POINT...AND GIVE THE DAY SHIFT A CHANCE TO SEE WHERE BOUNDARIES AND THE MAIN MOISTURE AXIS IS GOING TO SET UP LATER TODAY. PLUS RAIN THIS MORNING WILL FURTHER SATURATE THE GROUND...WHICH WILL LIKELY REDUCE FLOOD GUIDANCE NUMBERS THIS MORNING...SO IT MAY NOT TAKE THAT MUCH HEAVY RAIN TO CAUSE A PROBLEM. WATCH MAY BE NEEDED OVER MORE OF THE FORECAST AREA THAN WHAT CONVENTIONAL WISDOM WOULD SUGGEST. AREA MAY SEE A BIT OF A BREAK ON SATURDAY NIGHT AS WEAK RIDGING PUSHES UP AHEAD OF NEXT SHORT WAVE DIVING INTO SOUTHWEST PART OF COUNTRY. THIS WAVE SHOULD BE MOVING TOWARD AREA ON SUNDAY NIGHT...AND APPEARS TO HAVE A BETTER POTENTIAL FOR A WIDESPREAD SEVERE EVENT FOR THE FORECAST AREA...SO WILL HAVE TO BE WATCHED. REGARDING TEMPERATURES...WITH THE PERIODS OF RAIN AND DEBRIS CLOUDINESS EXPECTED...WILL LIMIT HIGHS TO THE 80S FOR NOW. PC && .PREV DISCUSSION... 306 PM THU... A FEW ITEMS OF INTEREST THIS AFTERNOON. FIRST IS THE AREA OF ELEVATED CONVECTION JUST TO OUR WEST IN EASTERN KANSAS AND NEBRASKA. THIS ACTIVITY HAS NOT BEEN ABLE TO MAKE IT VERY FAR EAST...AND IS ONLY AFFECTING NORTHWEST MISSOURI AT THIS TIME. EXPECT TO SEE THIS ACTIVITY CONTINUE THROUGH EARLY EVENING. ANOTHER AREA OF CONVECTION IS IN NORTHERN ARKANSAS WHICH IS SCATTERED IN NATURE. AM WAITING FOR CENTRAL MISSOURI TO DESTABILIZE THIS AFTERNOON...BUT NOT SURE THIS IS GOING TO HAPPEN. DEWPOINTS HAVE REMAINED IN THE LOW TO MID 60S...WITH A BIT OF A CAP GOING ON. WILL DECIDE AT THE LAST MINUTE HOW TO PLAY POPS...BUT WILL PROBABLY KEEP THE EASTERN HALF OF THE CWA DRY. CONVECTION IS FIRING OUT IN WESTERN KANSAS AND NEBRASKA THIS AFTERNOON. THICKNESSES AND CORFIDI VECTORS WOULD TAKE IT TO OUR NORTHWEST...SO HAVE ONLY PUT CHANCE POPS IN NORTHWEST MISSOURI IN CASE IT MAKES IT THAT FAR. DIFFICULT FORECAST FOR FRIDAY AND SATURDAY. THE MODELS SHOW SEVERAL SHORTWAVES EMBEDDED IN THE FLOW SOME OF WHICH ARE CONVECTIVELY INDUCED. THE MAIN SURFACE BOUNDARY REMAINS TO OUR WEST WITH SEVERAL OUTFLOW BOUNDARIES FROM PRIOR CONVECTION LAYING AROUND. MAY SEE SCATTERED CONVECTION FRIDAY AFTERNOON...WITH MORE ACTION LATER ON FROM MCS THAT DEVELOPS FROM CONVECTION FARTHER WEST. THE BIGGER/BETTER TROF SWINGS THROUGH ON SATURDAY...SO EXPECT THERE TO ANOTHER ROUND THEN ALSO. TEMPERATURES SHOULD BE SIMILAR THROUGH THE SHORT RANGE WITH HIGHS IN THE MID AND UPPER 80S AND LOWS IN THE UPPER 60S. FOR THE LAST HALF OF THE WEEKEND AND INTO EARLY NEXT WEEK THE WEATHER ACROSS THE LOWER MISSOURI RIVER VALLEY WILL REMAIN UNSETTLED. THE SOUTHWEST FLOW IS PROGGED TO MAINTAIN ITS POSITION ACROSS THE CENTRAL CONUS...WHILE OUR ROCKY MOUNTAIN TROUGH BEGINS TO MOVE EAST THROUGH THE NORTHERN PLAINS SUNDAY AND MONDAY. GFS AND ECMWF HAVE SOME MAJOR DIFFERENCES ON THE EVOLUTION OF HOW THE TROUGH WILL EXIT THE SCENE. THE GFS HAS A MORE PROGRESSIVE SOLUTION... PUSHING THE TROUGH AND ASSOCIATED FRONT PAST MISSOURI BY MONDAY NIGHT. THE ECMWF CUTS THE LOW OFF AND THEN SLOWLY MOVES IT EAST...WITH THE LOW STILL LINGERING OVER KANSAS UNDER A CONTINENTAL RIDGE BY LATE WEDNESDAY. THIS SOLUTION WOULD KEEP US UNDER THE GUN FOR STORMS THROUGH NEXT THURSDAY. THE CANADIAN AND NAM (AT 84 HOURS) LAND SOMEWHERE BETWEEN THE GFS AND ECMWF...THOUGH THEY BOTH SEEM TO LEAN MORE TOWARDS THE GFS/S MORE PROGRESSIVE SOLUTION. I HAVE CONTINUED TO STEER OUR FORECAST TOWARDS THE GFS/S SOLUTION DUE TO ITS CONSISTENCY...AND BELIEF THAT THE ECMWF IS HOLDING ONTO THE HIGH PRESSURE IN THE SOUTHEAST TO LONG...RESULTING IN THE SLOW EJECTION OF THE LOW. RESULT IS THAT NOT MUCH HAS BEEN CHANGED IN THE LAST HALF OF THE FORECAST. CHANCE THUNDERSTORMS LEFT IN THE FORECAST FOR SUNDAY AND MONDAY...AND TEMPERATURES EXPECTED TO REMAIN ON THE HOT AND HUMID SIDE. LVQ/CUTTER && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1259 PM CDT FRI JUN 10 2005 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-111100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM- SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN-MACON-PLATTE-CLAY-RAY- CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS- JOHNSON-PETTIS-COOPER-BATES-HENRY- 1259 PM CDT FRI JUN 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON ACROSS THE OUTLOOK AREA. A FEW OF THE STRONGEST STORMS HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS. THE STRONGEST STORMS SHOULD BE LOCATED SOUTH AND EAST OF A LINE FROM PLEASANT HILL TO KIRKSVILLE. A MORE ORGANIZED AREA OF THUNDERSTORMS IS EXPECTED TO FORM THIS EVENING ALONG A FRONTAL BOUNDARY IN KANSAS AND MOVE INTO MISSOURI OVERNIGHT TONIGHT. THESE STORMS WILL HAVE THE POTENTIAL OF PRODUCING DAMAGING WINDS AND HAIL. HEAVY RAINFALL WILL ALSO BE A CONCERN. AT THIS TIME THE MOST LIKELY AREA TO SEE HEAVY RAINS TONIGHT WILL BE ACROSS NORTHEAST KANSAS AND INTO NORTHWEST MISSOURI...BUT WITH THE ALREADY VERY WET GROUND...ANY LOCATION THAT RECEIVES A PERIOD OF HEAVY RAINFALL TONIGHT MAY SEE FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE COMPLEX OF STORMS THAT IS EXPECTED OVERNIGHT TONIGHT SHOULD BE LIFTING NORTHEAST OUT OF THE OUTLOOK AREA DURING THE DAY ON SATURDAY. THERE WILL BE A CHANCE OF MORE THUNDERSTORM DEVELOPMENT SATURDAY NIGHT...BUT THE BETTER CHANCE OF THUNDERSTORMS WILL COME SUNDAY NIGHT AS A STRONGER UPPER LEVEL WEATHER DISTURBANCE APPROACHES THE REGION. SEVERE STORMS MAY OCCUR WITH THIS SYSTEM WITH DAMAGING WINDS...HAIL AND EVEN TORNADOES. FLOODING WILL CONTINUE TO BE A CONCERN AS THE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT...AGAIN ON SATURDAY...AND SUNDAY NIGHT. 27
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 116 PM CDT FRI JUN 10 2005 MOZ045-054-101845- HENRY-PETTIS- 116 PM CDT FRI JUN 10 2005 ...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN HENRY AND SOUTHWESTERN PETTIS COUNTIES... AT 110 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR COAL...OR 9 MILES EAST OF CLINTON...MOVING NORTHEAST AT 30 MPH. THIS STORM WILL BE... NEAR WINDSOR BY 130 PM CDT. NEAR GREEN RIDGE BY 145 PM CDT. PENNY SIZE HAIL...TORRENTIAL RAIN...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. CUTTER
The Pleasant Hill radar (KEAX), 88 km away, was scanning. The volume nearest the first event began at 18:51 UTC.
4 thunderstorm wind, 2 hail. Local standard time, as filed.
8 inch diameter tree broken off.
Power poles and lines downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459036, 5459037, 5459038, 5459039, 5455002, 5455003.